Every new medication will solve one problem while causing another. Especially with a medication as strong as Xyrem, your body will need a few months to get used to it before the side effects stop. The most uncomfortable side effect I had were muscle spasms.
At the time, I didn’t know that’s what they even were. My jaw and lower back just felt knotted and tight and they distracted me all day during school. I couldn’t even sit up right during class because some days the pain was just that bad. After going maybe about two weeks like this, my dad somehow found ‘muscle spasms’ in the side effects listed under Xyrem. The funny thing was, this was sort of a side effect of another side effect.
Because Xyrem often suppresses your appetite for a few months when you first take it, this lack of calories actually causes muscle spasms. This seems very easy to fix, but when your appetite is gone, sometimes food is really unattractive.
Dink sports drinks (along with water) to give your body electrolytes, and EAT EAT EAT even though it’s hard! What helped for me was changing up my meals as often as possible, pick healthy foods with strong flavors to keep you wanting more.
Hope this helps, and good luck!! Xoxox 😀